By Topic

Electromagnetic scattering from homogeneous dielectric bodies using time-domain integral equations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
G. Pisharody ; Dept. of Electr. & Comput. Eng., Univ. of Delaware, Newark, DE, USA ; D. S. Weile

This paper presents a stable and accurate method to compute the electromagnetic scattering from homogeneous, isotropic, and nondispersive bodies using time-domain integral equations (TDIEs). Unlike previous TDIE-based scattering work, the formulation presented here is based on the equations of Poggio, Miller, Chang, Harrington, Wu, and Tsai formulation. The method employs the higher-order divergence-conforming basis functions described by Graglia et al. and bandlimited interpolation functions to effect the spatial and temporal discretization of the integral equations, respectively. As the temporal basis functions are noncausal, an extrapolation mechanism is used to modify the noncausal system of equations to a form solvable by standard marching-on-in-time procedure. This work also explains the reason for late-time low-frequency instabilities encountered in current TDIE implementations and details a stabilization technique employed to overcome them. Numerical results demonstrate the accuracy and stability of the proposed technique.

Published in:

IEEE Transactions on Antennas and Propagation  (Volume:54 ,  Issue: 2 )